Alert archive / Illinois / Flash Flood Warnings in 2006
Flash Flood Warning 9, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Jul 11, 2006, 11:34 PM CDT for Livingston County, Illinois. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2006, 11:34 PM CDT (04:34 UTC)
- Expired
- Jul 12, 2006, 3:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
County Livingston County, IL
The radar
The Chicago radar (KLOT), 103 km from the middle of the area, began a volume at 04:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1574 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLOT 120438 FFWLOT ILC105-120830- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1134 PM CDT TUE JUL 11 2006 THE NATIONAL WEATHER SERVICE IN ROMEOVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN LIVINGSTON COUNTY IN CENTRAL ILLINOIS... * UNTIL 330 AM CDT * AT 1112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY LOCALIZED RAINFALL FROM 3 TO 4 INCHES IN THE CHATSWORTH AREA OF SOUTHEAST LIVINGSTON COUNTY...WHICH IS ENOUGH TO INDUCE FLASH FLOODING. THIS IS A SMALL PORTION OF A MUCH LARGER MULTI-COUNTY AREA UNDER A FLOOD ADVISORY. FLOOD WATERS ARE LIKELY TO BE HIGHER IN THIS SMALLER AREA AND WILL TAKE LONGER TO RECEDE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 4065 8839 4068 8823 4078 8826 4074 8840 $$ BRUMER
3 follow-up statements
000 WGUS73 KLOT 120542 FFSLOT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1242 AM CDT WED JUL 12 2006 ILC105-120830- LIVINGSTON IL- 1242 AM CDT WED JUL 12 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM CDT FOR SOUTHEASTERN LIVINGSTON COUNTY... AT 1210 AM CDT...THE THUNDERSTORMS THAT HIT SOUTHEAST LIVINGSTON COUNTY HARD WITH UP TO 4 INCHES OF RAIN HAVE MOVED OUT OF THE COUNTY. THIS WILL ALLOW SOME TIME FOR FLOOD WATERS TO RECEDE. MORE STORMS HAVE DEVELOPED SOUTH OF PEORIA AND MAY COME VERY CLOSE TO THE FLOODED AREA BY 200 AM CDT. THE NATIONAL WEATHER SERVICE WILL BE MONITORING THE FLOODING POTENTIAL OVERNIGHT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. LAT...LON 4065 8839 4068 8823 4078 8826 4074 8840 $$ BRUMER
000 WGUS73 KLOT 120704 FFSLOT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 203 AM CDT WED JUL 12 2006 ILC105-120830- LIVINGSTON IL- 203 AM CDT WED JUL 12 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM CDT FOR SOUTHEASTERN LIVINGSTON COUNTY... IT HAS BEEN A COUPLE OF HOURS SINCE THE RAIN HAS ENDED ACROSS LIVINGSTON COUNTY. FLOOD WATERS ARE RECEDING BUT WILL TAKE A COUPLE MORE HOURS TO RETURN TO NON-THREATENING LEVELS. THUNDERSTORMS THAT WERE MOVING TOWARD SOUTHERN LIVINGSTON COUNTY APPEAR TO BE WEAKENING AND ARE NOW NOT LIKELY TO MOVE ACROSS THE CHATWORTH AREA AND INHIBIT THE RECESSION OF FLOOD WATERS. MOTORISTS STILL NEED TO BE ALERT FOR LINGERING FLOOD WATERS ON ROADWAYS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ROMEOVILLE. LAT...LON 4065 8839 4068 8823 4078 8826 4074 8840 $$ BRUMER
000 WGUS73 KLOT 120830 FFSLOT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 330 AM CDT WED JUL 12 2006 ILC105-120850- LIVINGSTON IL- 330 AM CDT WED JUL 12 2006 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN LIVINGSTON COUNTY HAS EXPIRED... SEVERAL HOURS OF DRYING HAS PERMITTED MOST...IF NOT ALL...OF THE FLOOD WATERS TO RECEDE. SOME SCATTERED LIGHT SHOWERS HAVE DEVELOPED NORTH OF THE WARNED AREA BUT DO NOT THREATEN TO RETARD ANY RECEDING WATERS AROUND CHATSWORTH. MOTORISTS MAY STILL NEED TO BE ALERT FOR ANY LINGERING FLOOD WATERS ON ROADWAYS BEFORE SUNRISE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. LAT...LON 4065 8839 4068 8823 4078 8826 4074 8840 $$ BRUMER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 7:00 PM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, Jul 11, 7:00 PM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 700 PM CDT TUE JUL 11 2006 .DISCUSSION... 245 PM CDT WARM FRONT EXTENDING FROM NEAR SAVANNA TO VALPARAISO WILL CONTINUE LIFTING SLOWLY NORTH THROUGH THIS LATE AFTN AND EVE AS SFC LOW MOVES SE FROM CENT IA. GPS PRECIPITABLE WATER RETRIEVALS INDICATE VALUES NOW IN EXCESS OF 2 INCHES AT CHICAGO/ROCK ISLAND/URBANA AS SFC DEWPOINTS REMAIN IN THE LOWER 70S. RADAR ECHOES HAVE BEEN INCREASING A BIT IN COVERAGE OVER THE LAST FEW HRS IN RESPONSE TO LIMITED INSOLATION THROUGH MOSTLY CLOUDY SKIES. SOLID RAIN CHANCES CONTINUE UNTIL LATE TONIGHT AS BOUNDARY REMAINS DRAPED ACROSS THE LOCAL AREA SLICING THROUGH THIS RATHER TROPICAL AIRMASS. MID/UPR TROUGH...RIGHT ENTRANCE REGION OF H2 JET STREAK...AND SFC BOUNDARY SHIFT INTO CENT IL AND INDY ON WED BRINGING DIMINISHING RAIN AND THUNDER CHANCES FROM NW TO SE THROUGH THE DAY. 1016 MB HIGH BUILDING INTO MICHIGAN WED AND THUR. THE 12Z RUN OF THE GFS IS KEYING IN ON SOME CONVECTIVE QPF GENERALLY SOUTH OF I-80 ON FRI AND SAT WITH WEAK BOUNDARY JUST SOUTH OF CWA. ALL PERTURBATIONS OF THE GFS ENSEMBLE MOS FROM THE 00Z RUN WERE INDICATING LESS THAN 20 POP THROUGH THE EXTENDED. THE 06Z RUN DID NOT HINT AT THIS FEATURE. EVEN IN THE LATEST RUN THE MAIN MID/UPR LEVEL ENERGY ASSOCIATED WITH THE NRN STREAM IS N OF THE CANADIAN BORDER. THUS...WILL MAINTAIN A DRY EXTENDED THURS-TUES. THE BIGGER WEATHER STORY SHOULD BE THE WARM UP BY SUNDAY AHEAD OF THE NEXT COLD FRONT. MODELS INDICATE H8 TEMPS IN EXCESS OF 20C PUSHING INTO NRN IL. THIS SHOULD YIELD HIGHS IN THE LOWER 90S THIS WEEKEND WITH PERHAPS A FEW MID 90S PRIOR TO FROPA ON SUN. I DID KNOCK BACK TEMPS A FEW DEGREES FOR MON AS IF THE FRONT DOES CLEAR THE AREA BY THEN...TEMPS COULD BE SIGNIFICANTLY COOLER THAN WAS FORECAST. RRH && .AVIATION DISCUSSION 00Z TAFS... 700 PM CDT NOT TOO MANY CHANGES WERE MADE TO THE TAFS WITH CONTINUED FOCUS ON CIGS/VSBYS THROUGH TOMORROW MORNING. SURFACE ANALYSIS FROM 23Z INDICATES SURFACE BOUNDARY STILL LYING JUST SOUTH OF THE TERMINALS. ANOTHER SHORT WAVE/UPPER JET STREAK IS ALSO PROGRESSING THROUGH THE WEST/SOUTHWEST UPPER FLOW WHICH HAS LED TO SOME RENEWED THUNDERSTORM DEVELOPMENT SOUTH OF THIS BOUNDARY. THIS TROUGH IS BEGINNING TO SHOW SOME SIGNS OF ADVANCING SOUTHWARD AND THIS TREND WILL CONTINUE THROUGH THE EVENING WITH PASSAGE OF THIS SHORT WAVE TROUGH. SHOWER COVERAGE ACROSS FAR NORTHERN ILLINOIS SHOULD REMAIN SCATTERED...AND WILL CONTINUE TO COVER THIS WITH A TEMPO GROUP THIS EVENING WITH MORE WIDESPREAD SHRA/TSRA LIKELY REMAINING SOUTH OF THE TERMINALS WHERE BETTER UPPER FORCING IS LIKELY TO PERSIST AND WHERE A LITTLE BETTER LOW LEVEL CONVG WILL BE LOCATED IN ASSOCIATION WITH THE SURFACE TROUGH. WILL NOT INCLUDE THUNDER AS FAR NORTH AS THE TERMINALS WITH ACARS SOUNDINGS INDICATING NEARLY MOIST ADIABATIC PROFILES. WITH RAINFALL OF TODAY AND ABUNDANT LOW LEVEL MOISTURE PERSISTING THROUGH THE NIGHT...THINK THAT IFR CIGS WILL REFORM IN THE 02Z-03Z TIME FRAME WITH LIFR CIGS 400 FT POSSIBLE AFTER 06Z. CURRENT THINKING IS THAT IF THESE LIFR CIGS DO FORM...CIGS SHOULD BE GO BACK TO IFR IN THE 10Z-12Z TIME FRAME AS SOME SLIGHTLY DRIER LOW LEVEL AIR ADVECTS INTO NORTHERN ILLINOIS. GYY WILL BE A LITTLE SLOWER TO IMPROVE...BUT WILL TREND ALL TAF SITES TO MVFR CIGS BY 15Z. WILL ALSO DROP VSBYS DOWN INTO IFR RANGE BY 06Z...WITH IMPROVEMENTS BACK INTO THE 3-5SM RANGE BY 15Z. WITH NORTHEAST LOW LEVEL FLOW DEVELOPING BY WEDNESDAY AFTERNOON...IT WILL BE DIFFICULT TO MIX OUT LOW LEVEL MOISTURE...SO WILL MAINTAIN HIGH END MVFR CIGS THROUGH THE END OF THE TAF PERIOD. NDM && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LM...NONE. &&
Hazardous weather outlook, Jul 11, 4:30 PM CDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 430 PM CDT TUE JUL 11 2006 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-120930- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 430 PM CDT TUE JUL 11 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TONIGHT RAIN AND SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING AND INTO THE OVERNIGHT. LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH RAINFALL AMOUNTS OF 1 TO 2 INCHES POSSIBLE. THIS MAY CAUSE LOCALIZED PONDING OF WATER IN LOW LYING AND FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT... SOUTH OF INTERSTATE 80. NO SEVERE WEATHER IS EXPECTED. HOT AND HUMID WEATHER IS EXPECTED TO RETURN TO THE REGION BEGINNING FRIDAY...AND LASTING THROUGH THE WEEKEND. HIGH TEMPERATURES ARE EXPECTED TO REACH THE LOWER 90S ON SATURDAY...AND THE MIDDLE 90S ON SUNDAY. AFTERNOON HEAT INDICES WILL REACH THE UPPER 90S ON SATURDAY...AND NEAR 100 ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-120930- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 430 PM CDT TUE JUL 11 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHERN LAKE MICHIGAN. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
Nearby
Flash Flood Warnings in Illinois, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.